Tablets not working

Hi, I saw my oncologist today and my ca125 had gone from 19 to 78. I feel so down I was really hoping the tamoxifen were going to work for me. He said I have to see him again in six weeks and he will see what my blood results say and then put me in for ct scan.. I feel so depressed, he asked if we had anything planned like going on holiday. We hadn't so he said we should try and have a break away before my next blood test. I was so hoping these tablets would work for me. He hasn't told me to stop taking them so will carry on with them,.

15 Replies

oldestnewest
  • Hi, Tamoxifen only worked for me for six months. I guess it is a predictable path they put us on. My last two treatments have been only partly successful. I would keep on them while you feel they are doing you good. I had to stop as I got very very constipated on them. Sharon

  • Thanks for the reply. I really don't know why I keep answering to everyone posts. I would think it was polite to at least acknowledge that I tried to help.

  • Sorry Sharon I thought I had replied to you but obviously haven't. I am writing this on my phone,. 😏and it can be a bit unpredictable. I am going to keep on them as long as they are helping. Did you go back on chemo after the tablets. What treatment are you on now. Julie xx

  • Try not to focus on those CA 125 levels too much. I know easier said. But relax and enjoy the time before your next appointment.

    Take care

    Judy xx

  • Thanks Judy, yes going to try and get away for a few days. Xxx

  • Hi i was on tamoxifen for a year have just stopped it as not working. My ca125 has climbed up to 600. It depends how you feel in yourself. Thats the main thing.

  • I feel OK in myself anthea, I get the odd pain now and again but he said not to worry. Xxx

  • Ah Juliette so sorry to hear your news I hope maybe the medication will kick in for you, maybe try and get away for a short time before next set of bloods.

    Sending you hugs and kisses

    Ellsey xx

  • Thank you Ellsiy, yes we are going to try and get away somewhere for a few days. My son said if my oncologist was really worried he would have got me in for a scan sooner. So trying to see the positive "'s. Xxx

  • Hi Juliette im on Tamoxifen too and my CA125 went from 30 to 179 in a matter of 6 weeks.At my last check up the Dr said that because I was feeling ok that the CA125 and me feeling ok didn't tally.Im also feeling low so know how you feel.I go back on 31st May and know she will order a scan as ive been having tummy problems but hope its something else.Good luck xx

  • Thanks Lynn, hope you are told good news on the 31st may, just realised that's next Wed. Good luck. Xx

  • Hang in there Juilette- there are lots of options coming our way. there must be an answer for you out there. We all react to treatments differently. yours may be the next!

    Xx Carol

  • Thanks Carol, yes that is what I need think . like one of our sons said, if your oncologist Was worried about the number's going up he would of got you in for a scan earlier than six weeks. So trying to think that way. I do get one or two twinges in my tum,. Hope you are doing well with your treatment, and sending you all my best wishes to you. Love Julie xx

  • Hello! Not sure how all these things work but my mum was on Letrozole for two years and it kept the tumour growth at bay. She has now just started on Anastazole to see if that will work as the Letrozole stopped working. They are in the class of drugs called oestrogen inhibitors which is a bit different to Tamoxifen but it might be worth talking to your oncologist about. There is a bit more info here cancerresearchuk.org/about-... Hope that helps xx

  • Thankyou for your help I will try that link and will mention it to my oncologist when I next see him.xx

You may also like...